MAUDE Adverse Event Report: ARTHREX, INC. 4X36MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 4X36MM BEVELED FT SCREW; BONE FIXATION SCREW/PLATE
Model Number 4X36MM BEVELED FT SCREW
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 5/30/2024, it was reported by a sales representative via email that a beveled screw had shards of metal coming out of the screw.This was discovered during a hardware removal procedure.It was reported that the patient's bunion cut was healed but was experiencing an inflammatory response.No additional information was provided.Additional information requested.Additional information received on 6/26/2024: the original procedure was an mis bunion performed on (b)(6) 2023.An ar-8735bv-32 beveled ft screw 3.5 mm x 32 mm and an ar-8740bv-36 beveled ft screw 4.0 mm x 36 mm were implanted.The revision surgery occurred on (b)(6) 2024, and both screws were removed.After the removal of the screw, the case was completed without new hardware.The revision surgery was performed due to heat and irritation on the medial side of the foot.The foreign body could be seen on initial x-ray.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on visual evaluation and the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw.

Brand Name
4X36MM BEVELED FT SCREW
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19743971
Report Number1220246-2024-06754
Device Sequence Number12681086
Product Code HWC
UDI-Device Identifier00888867361393
UDI-Public00888867361393
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K210994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number4X36MM BEVELED FT SCREW
Device Catalogue NumberAR-8740BV-36
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown